MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 12/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age, weight, and ethnicity: unknown/not provided.Patient information cannot be provided due to personal data privacy legislation/policy.Email address: unknown/not provided, as information was asked but it was not provided.Telephone number: (b)(6).The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) optic had a carving described as a sickle in the center.The surgery was completed but the patient was not satisfied with their vision.The surgeon explanted the iol and replaced with another lens.The iol exchange surgery went well with visual improvement results as expected.The patient has fully recovered.There was no delay in treatment or other interventions reported.The iol is not returning for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Additional information section d9: device available for evaluation: yes.Date returned to manufacturer: jan 11, 2023.Section h3: device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.A ring was identified in the center of the suspect intraocular lens (iol).Visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue.The lens was cleaned and, a ring in the center of the iol could be identified.A failure investigation was completed, and the investigation findings concluded that the device did not meet specifications and the failure was attributed to operator error.Therefore, the complaint issue reported is confirmed as manufacturing related.A review of bounding confirmed that there were no additional units affected for similar issues.Conclusion: based on the records reviewed, the risk assessment performed and the current probability of occurrence, this issue is being evaluated as part of continuous improvement project.An awareness was conducted to all personnel involved in manufacturing the reported complaint product to reinforce the visual inspection during the process, to prevent recurrence.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16142009
Report Number3012236936-2023-00032
Device Sequence Number6717548
Product Code HQL
UDI-Device Identifier05050474531727
UDI-Public(01)05050474531727(17)261101
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown